Sorry folks, ANOTHER question. I take vitamins and checked with the oncolgist to see if they were ok to start again after my op. Oncologist said yes to these vitamins, vit d and omega3,6 and 9. Take these due to my ms but only today I read that these helped with hormonal issues and as I am on tamoxifen now due to my bc being hormone receptive I am a tad confused. Can any of you lovely ladies help? xxx
If your oncologist says Yes - then it is Yes. After all he/she knows your diagnosis.
They are vitamins, not hormones or phytoestrogens - and they are good for you to take.
Although you may have read that they help with hormonal issues - this would not usually be about the ones we have to look out for. There are many different hormones we have in our body, which we need, so it functions well and stays healthy.
Here are some examples -
Melatonin – Think of melatonin as your biological clock. This hormone is responsible for the way you feel throughout the day as far as alertness is concerned. All those drowsy feelings? Blame the melatonin.
Serotonin – Serotonin controls your mood, appetite, and your sleep cycles.
Thyroxin – A form of thyroid hormone, thyroxin increases the rate of your metabolism.
Epinephrine – Another name is adrenaline. Among a whole list of other things, epinephrine is responsible for what is known as the, “fight or flight” response. Some of the bodily responses demonstrated when this hormone kicks in are dilated pupils, increased heart rate, and tensing of the muscles.
Most of our hormones are produced by various glands in our bodies.
We have to be mainly aware of estrogens and progestorens and avoid any phytoestrogens.
Estrogen is produced mainly in the ovaries and is also produced by fat cells and the adrenal gland.
You are on Tamoxifen and it stops the body naturally making these hormones. So all is well.
My apologies for such a comprehensive answer - I hope it helps though.
Just wondering how us ladies will cope with hormone blockers with issues such as flushes…I have loads…and things like vaginal atrophy which is a bugger if it takes hold.I was on estriol for it but had to stop straight away on diagnosis.I don’t want the uti’s and other nasties associated with hormone deprival.obviously at the moment we all have bigger concerns:)sorry. Didn’t mean to hijack your thread.x
Thanks Sue…a comprehensive answer.I tried replens but it gave me bad thrush within a couple of days but will give the others a try…not really an issue at the moment but will good to know for the future.I treated myself to good skin products after my first chemo…totally unlike me…and am really glad I did as my skin was getting grotty and now it’s the best it’s ever been so come what may I’m treating it.
I don’t think you can use safe if you have high blood pressure either as I do.I’ve been using one of those cool sprays which help and my trusty fan of course.Woke up last night pouring in sweat down my chest…not even like i’d had a good time getting it!?
If I can make someone laugh my work is done:) x